Rhode Island, 2006Strong Wind in Rhode Island, February 17, 2006
February 17, 2006 · NWS BOX · 1 event in 1 county or zone
A strong cold front swept across southern New England during the morning and afternoon hours of 17 February 2006. This cold front produced strong winds that brought down a one foot diameter tree in Glocester, Rhode Island.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front swept across southern New England during the morning and afternoon hours of 17 February 2006. This cold front produced strong winds that brought down a one foot diameter tree in Glocester, Rhode Island. No known injuries directly resulted from this strong wind event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 17, 3:30 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 17, 3:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EST FRI FEB 17 2006
.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
COMING SOON
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
COLD HIGH PRESSURE WILL PREVAIL SUNDAY. A WEAK COLD FRONT WILL PASS
THROUGH THE AREA WITH ASSOCIATED SHORT WAVES PASSING NORTH AND SOUTH
OF THE FORECAST AREA MONDAY. THERE IS A SLIGHT CHANCE OF A FEW SNOW
SHOWERS MAINLY ACROSS EXTREME SOUTHEAST COASTAL LOCATIONS
MONDAY...WITH A WEAK WARM AIR ADVECTION PATTERN AND THE LEFT FRONT
QUADRANT OF THE H3 JET PASSING BY...SO FOR NOW HAVE CONTINUED TO
ADVERTISE A 20 POP. DRY CONDITIONS CONTINUE ON TUE WITH HIGH PRESSURE
SETTLING OVERHEAD. THE LONG RANGE FORECAST FROM DAYS 6 THROUGH 7
REMAINS IN SOMEHWAT LOW CONFIDENCE. THE MID RANGE ENSEMBLES DIFFER
REGARDING THE TIMING...DEVELOPMENT AND TRACK OF A COASTAL LOW
EMINATING FROM THE GULF STATES. HOWEVER THE MODEL CONSENSUS INDICATES
GULF STREAM SHORT WAVE ENERGY HEADING FOR THE MID ATLANTIC COAST
SHOULD ALLOW A COASTAL LOW TO FORM AND TRACK OFF THE COAST DURING
EITHER DAY 6 OR 7. THE 06Z GFS ADVERTISED A COASTAL LOW QUICKLY
TRACKING NORTHEAST TO A POSITION JUST SOUTHEAST OF NEW ENGLAND BY 12Z
THURSDAY. THE 12Z GFS HAS BACKED OFF THIS IDEA...WITH A BROADER AND
FLATTER FLOW AT 500 MILLIBARS. THE GEM, ECMWF AND UKMET ARE MORE
AMPLIFIED AND DEVELOP A COASTAL LOW WHICH IS LESS PROGRESSIVE THAN
THE 06Z GFS. CURRENT FORECAST IS BASED ON THE 06Z GFS AND HPC
GUIDANCE. THIS BRINGS A CHANCE OF SNOW...POSSIBLY MIXED WITH RAIN
ALONG THE COAST WEDNESDAY NIGHT AND THURSDAY. THIS SCENARIO COULD
CHANGE WITH LATER MODEL RUNS AND IT IS TOO EARLY YET TO OUTLINE
SPECIFICS. OVERALL LOOKING AT GRADUALLY MODERATING TEMPERATURES
THROUGH MIDWEEK FOLLOWED BY A POSSIBLE CHANGE TO COLDER LATE NEXT
WEEK OR BY EARLY NEXT WEEKEND.
&&
.AVIATION...
COMING SOON
&&
.MARINE...
.SHORT TERM...COMING SOON...
.LONG TERM...WINDS AND SEAS BEGIN TO SUBSIDE SUNDAY AND SUNDAY NIGHT
AS HIGH PRESSURE CRESTS OVER THE WATERS. TRANQUIL CONDITIONS ARE
GENERALLY EXPECTED THROUGH TUESDAY NIGHT. WIND SPEEDS MAY BRIEFLY
INCREASE FROM THE SOUTHWEST 15 TO 20 KT WITH SCATTERED GUSTS TO 25
KT AHEAD OF COLD FRONT MONDAY AFTERNOON.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ002>004 UNTIL 9 PM FRIDAY.
MA...WIND ADVISORY FOR MAZ002>024-026 UNTIL 9 PM FRIDAY.
NH...WIND ADVISORY FOR NHZ011-012-015 UNTIL 9 PM FRIDAY.
RI...WIND ADVISORY FOR RIZ001>008 UNTIL 9 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ230>237 UNTIL 5 AM SATURDAY.
...STORM WARNING FOR ANZ250-254-255 UNTIL 11 PM FRIDAY.
&&
SHORT TERM...EVT
LONG TERM...STRAUSS
AVIATION...EVT
MARINE...STRAUSS/EVT
Hazardous weather outlook, Feb 17, 5:25 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
525 AM EST FRI FEB 17 2006
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-181030-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
525 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...
SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND
FROM 8AM THIS MORNING THROUGH 9PM THIS EVENING. PLEASE REFER TO
THE LATEST WARNING STATEMENT...BOSNPWBOX...FOR MORE DETAILS.
STORM WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS TODAY
THROUGH THIS EVENING. PLEASE REFER TO SOUTHERN NEW ENGLAND COASTAL
WATERS FORECAST...BOSCWFBOX...FOR MORE SPECIFICS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SECOND COLD FRONT TO MOVE THROUGH SATURDAY MORNING...WILL DELIVER
AN ARCTIC CHILL TO SOUTHERN NEW ENGLAND IN ITS WAKE. THE BRUNT OF THE
BITTER COLD AIR WILL ARRIVE SATURDAY NIGHT WHEN TEMPERATURES FALL TO
SUB-ZERO LEVELS ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE AND SINGLE NUMBERS ELSEWHERE. THE COMBINATION OF BITTER
COLD TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILLS
RANGING FROM -5 TO -20 DEGREES SATURDAY NIGHT AND SUNDAY MORNING.
WIND CHILL ADVISORIES MAY EVENTUALLY BE NEEDED FOR SATURDAY NIGHT
INTO EARLY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR DAMAGING WINDS AND WIND
GUSTS.
KAB
In the hours before
Local storm report, Feb 17, 12:47 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1247 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM NON-TSTM WND DMG MIDDLEBOROUGH 41.90N 70.93W
02/17/2006 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES.
1030 AM NON-TSTM WND DMG LAKEVILLE 41.85N 70.95W
02/17/2006 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES
1150 AM NON-TSTM WND DMG GREENFIELD 42.59N 72.60W
02/17/2006 FRANKLIN MA TRAINED SPOTTER
LARGE LIMB SNAPPED OFF TREE
1158 AM NON-TSTM WND DMG SWANZEY 42.87N 72.28W
02/17/2006 CHESHIRE NH AMATEUR RADIO
TREES DOWN.
1205 PM NON-TSTM WND DMG SOUTHWICK 42.05N 72.77W
02/17/2006 HAMPDEN MA EMERGENCY MNGR
FOUR TREES DOWN...ON COSE HILL RD...VINING HILL RD...MORT
VINING RD...AND LAUREN LN.
1215 PM NON-TSTM WND DMG KEENE 42.95N 72.30W
02/17/2006 CHESHIRE NH AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN.
1220 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON GRANT ST.
1220 PM NON-TSTM WND DMG SHIRLEY 42.54N 71.65W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON TOWNSEND RD.
1221 PM NON-TSTM WND GST FITCHBURG 42.59N 71.82W
02/17/2006 M60.00 MPH WORCESTER MA ASOS
GUST TO 52 KNOTS AT ASOS.
1225 PM NON-TSTM WND DMG WESTFORD 42.58N 71.43W
02/17/2006 MIDDLESEX MA TRAINED SPOTTER
TREES DOWN ON A VEHICLE ON CHAMBERLAIN RD.
1230 PM NON-TSTM WND DMG AYER 42.56N 71.59W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON PLEASANT ST.
1232 PM NON-TSTM WND DMG ALSTEAD 43.15N 72.37W
02/17/2006 CHESHIRE NH TRAINED SPOTTER
SPRUCE TREE DOWNED.
1245 PM NON-TSTM WND DMG CHELMSFORD 42.60N 71.37W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WINDOW BLOWN OUT OF HIGH SCHOOL IN WEST CHELMSFORD.
&&
GAFLocal storm report, Feb 17, 1:02 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
102 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM NON-TSTM WND DMG MIDDLEBOROUGH 41.90N 70.93W
02/17/2006 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES.
1030 AM NON-TSTM WND DMG LAKEVILLE 41.85N 70.95W
02/17/2006 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES
1150 AM NON-TSTM WND DMG GREENFIELD 42.59N 72.60W
02/17/2006 FRANKLIN MA TRAINED SPOTTER
LARGE LIMB SNAPPED OFF TREE
1158 AM NON-TSTM WND DMG SWANZEY 42.87N 72.28W
02/17/2006 CHESHIRE NH AMATEUR RADIO
TREES DOWN.
1205 PM NON-TSTM WND DMG SOUTHWICK 42.05N 72.77W
02/17/2006 HAMPDEN MA EMERGENCY MNGR
FOUR TREES DOWN...ON COSE HILL RD...VINING HILL RD...MORT
VINING RD...AND LAUREN LN.
1215 PM NON-TSTM WND DMG KEENE 42.95N 72.30W
02/17/2006 CHESHIRE NH AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN.
1220 PM NON-TSTM WND DMG SHIRLEY 42.54N 71.65W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON TOWNSEND RD. TREE DOWN ON RT. 2A.
1220 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON GRANT ST.
1221 PM NON-TSTM WND GST FITCHBURG 42.59N 71.82W
02/17/2006 M60.00 MPH WORCESTER MA ASOS
GUST TO 52 KNOTS AT ASOS.
1225 PM NON-TSTM WND DMG WESTFORD 42.58N 71.43W
02/17/2006 MIDDLESEX MA TRAINED SPOTTER
TREES DOWN ON A VEHICLE ON CHAMBERLAIN RD.
1229 PM TSTM WND GST GROTON 42.61N 71.57W
02/17/2006 M70.00 MPH MIDDLESEX MA TRAINED SPOTTER
1230 PM NON-TSTM WND DMG WESTFORD 42.58N 71.43W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON PLEASANT ST. TREE DOWN ON A CAR
WITH POSSIBLE INJURY.
1230 PM NON-TSTM WND DMG AYER 42.56N 71.59W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON PLEASANT ST.
1232 PM NON-TSTM WND DMG ALSTEAD 43.15N 72.37W
02/17/2006 CHESHIRE NH TRAINED SPOTTER
SPRUCE TREE DOWNED.
1245 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON OLD MILL RD.
1245 PM NON-TSTM WND DMG CHELMSFORD 42.60N 71.37W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WINDOW BLOWN OUT OF HIGH SCHOOL IN WEST CHELMSFORD.
1250 PM NON-TSTM WND DMG LITTLETON 42.54N 71.47W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREE DOWN HARTWELL/GREAT ROAD.
1250 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON SERGEANT ST.
0100 PM NON-TSTM WND DMG ROYALSTON 42.68N 72.18W
02/17/2006 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORTH FITZWILLIAM RD.
&&
GAFSpecial weather statement, Feb 17, 1:07 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 PM EST FRI FEB 17 2006
CTZ004-MAZ005>007-012>019-RIZ001-171900-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK
MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN
ESSEX MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
107 PM EST FRI FEB 17 2006
...A LINE OF SHOWERS WITH WIND GUSTS TO 65 MPH MOVING THROUGH
NORTHEAST CONNECTICUT AS WELL AS NORTHERN RHODE ISLAND AND EASTERN
MASSACHUSETTS...
AT 105 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS WITH WIND GUSTS TO 65 MPH...HEAVY RAIN AND SMALL HAIL
EXTENDING FROM NEWBURYPORT TO FRAMINGHAM AND PUTNAM. THE LINE WAS
MOVING EAST AT 45 MPH.
THE LINE OF SHOWERS AND STRONG WINDS WILL BE NEAR...
BOSTON...NORWOOD...FRANKLIN AND NORTH SMITHFIELD BY 115 PM...
SMITHFIELD...LINCOLN AND CUMBERLAND BY 120 PM...
CENTRAL FALLS AND WEYMOUTH BY 130 PM EST...
TAUNTON...BROCKTON AND SCITUATE BY 145 PM.
THIS IS A DANGEROUS SITUATION ESPECIALLY FOR SCHOOL CHILDREN WHO MAY
BE LEAVING SCHOOL AT THE TIME OF THE STRONGEST WINDS OR
PARTICIPATING IN OUTDOOR ACTIVITIES. DUE TO HIGH WINDS AND REPORTS
OF WINDOW DAMAGE AND FLYING DEBRIS...OUTDOOR ACTIVITIES SHOULD BE PUT
ON HOLD UNTIL THE HIGH WINDS SUBSIDE.
PEOPLE IN THE CITY OF BOSTON AND OTHER URBAN AREAS SHOULD BE
ESPECIALLY CAREFUL FOR FALLING DEBRIS.
HIGH PROFILE VEHICLES TRAVELING OVER THE BRIDGES IN OUR REGION MUST
USE EXTREME CAUTION. WIND GUSTS OF 60 MPH OR GREATER CAN CAUSE HIGH
PROFILE VEHICLES TO OVERTURN.
BE PREPARED FOR STRONG WIND GUSTS TO 65 MPH AS THIS LINE MOVES
THROUGH. SMALL HAIL MAY ALSO COVER THE GROUND.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED INFORMATION.
DRV/JWD
Special weather statement, Feb 17, 1:45 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EST FRI FEB 17 2006
MAZ017>024-RIZ002-004>008-171945-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-DUKES MA-EASTERN KENT
RI-EASTERN PLYMOUTH MA-NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL
MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH
MA-WASHINGTON RI-WESTERN PLYMOUTH MA-
145 PM EST FRI FEB 17 2006
...A LINE OF SHOWERS WITH WIND GUSTS TO 60 MPH WILL MOVE THROUGH
SOUTHERN RHODE ISLAND AND SOUTHEAST MASSACHUSETTS...
AT 145 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS WITH WIND GUSTS TO 60 MPH...HEAVY RAIN AND SMALL HAIL
EXTENDING FROM WEYMOUTH TO NORTON AND CRANSTON. THE LINE WAS MOVING
EAST AT 45 MPH.
THE LINE OF SHOWERS AND STRONG WINDS WILL BE NEAR...
TIVERTON...LITTLE COMPTON...WESTPORT AND SWANSEA BY 150 PM...
DARTMOUTH...PLYMOUTH...NEW BEDFORD AND CARVER BY 200 PM...
WAREHAM...ROCHESTER AND PROVINCETOWN BY 215 PM...
VINEYARD HAVEN...HYANNIS AND WELLFLEET BY 240 PM...
NANTUCKET AND CHATHAM BY 245 PM.
BE PREPARED FOR STRONG WIND GUSTS TO 65 MPH AS THIS LINE MOVES
THROUGH. SMALL HAIL MAY ALSO COVER THE GROUND.
THIS IS A DANGEROUS SITUATION ESPECIALLY FOR SCHOOL CHILDREN WHO MAY
BE LEAVING SCHOOL AT THE TIME OF THE STRONGEST WINDS OR
PARTICIPATING IN OUTDOOR ACTIVITIES. DUE TO HIGH WINDS AND REPORTS
OF WINDOW DAMAGE AND FLYING DEBRIS...OUTDOOR ACTIVITIES SHOULD BE PUT
ON HOLD UNTIL THE HIGH WINDS SUBSIDE.
HIGH PROFILE VEHICLES TRAVELING OVER THE BRIDGES IN OUR REGION MUST
USE EXTREME CAUTION...INCLUDING THE BOURNE AND SAGAMORE BRIDGES.
WIND GUSTS OF 60 MPH OR GREATER CAN CAUSE HIGH PROFILE VEHICLES TO
OVERTURN.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED INFORMATION.
DRV/JWD
Local storm report, Feb 17, 2:15 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM NON-TSTM WND DMG MIDDLEBOROUGH 41.90N 70.93W
02/17/2006 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES.
1030 AM NON-TSTM WND DMG LAKEVILLE 41.85N 70.95W
02/17/2006 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES
1150 AM NON-TSTM WND DMG GREENFIELD 42.59N 72.60W
02/17/2006 FRANKLIN MA TRAINED SPOTTER
LARGE LIMB SNAPPED OFF TREE
1151 AM NON-TSTM WND GST MONTGOMERY 42.20N 72.80W
02/17/2006 M64.00 MPH HAMPDEN MA AMATEUR RADIO
1158 AM NON-TSTM WND DMG SWANZEY 42.87N 72.28W
02/17/2006 CHESHIRE NH AMATEUR RADIO
TREES DOWN.
1205 PM NON-TSTM WND DMG SOUTHWICK 42.05N 72.77W
02/17/2006 HAMPDEN MA EMERGENCY MNGR
FOUR TREES DOWN...ON COSE HILL RD...VINING HILL RD...MORT
VINING RD...AND LAUREN LN.
1215 PM NON-TSTM WND DMG KEENE 42.95N 72.30W
02/17/2006 CHESHIRE NH AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN.
1220 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON GRANT ST.
1220 PM NON-TSTM WND DMG SHIRLEY 42.54N 71.65W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON TOWNSEND RD. TREE DOWN ON RT. 2A.
1221 PM NON-TSTM WND GST FITCHBURG 42.59N 71.82W
02/17/2006 M60.00 MPH WORCESTER MA ASOS
GUST TO 52 KNOTS AT ASOS.
1225 PM NON-TSTM WND DMG WESTFORD 42.58N 71.43W
02/17/2006 MIDDLESEX MA TRAINED SPOTTER
TREES DOWN ON A VEHICLE ON CHAMBERLAIN RD.
1229 PM TSTM WND GST GROTON 42.61N 71.57W
02/17/2006 M70.00 MPH MIDDLESEX MA TRAINED SPOTTER
1230 PM NON-TSTM WND DMG WESTFORD 42.58N 71.43W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON PLEASANT ST. TREE DOWN ON A CAR
WITH POSSIBLE INJURY.
1230 PM NON-TSTM WND DMG AYER 42.56N 71.59W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON PLEASANT ST.
1232 PM NON-TSTM WND DMG ALSTEAD 43.15N 72.37W
02/17/2006 CHESHIRE NH TRAINED SPOTTER
SPRUCE TREE DOWNED.
1245 PM NON-TSTM WND DMG CHELMSFORD 42.60N 71.37W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WINDOW BLOWN OUT OF HIGH SCHOOL IN WEST CHELMSFORD.
1245 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON OLD MILL RD.
1250 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON SERGEANT ST.
1250 PM NON-TSTM WND DMG LITTLETON 42.54N 71.47W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREE DOWN HARTWELL/GREAT ROAD.
1252 PM NON-TSTM WND GST BEDFORD 42.48N 71.27W
02/17/2006 M58.00 MPH MIDDLESEX MA ASOS
50 KNOT GUST.
0100 PM NON-TSTM WND DMG ROYALSTON 42.68N 72.18W
02/17/2006 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORTH FITZWILLIAM RD.
0105 PM NON-TSTM WND DMG CONCORD 42.45N 71.35W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON BRIDGE ST. AND MIDDLESEX
TURNPIKE.
0105 PM NON-TSTM WND DMG BEDFORD 42.48N 71.27W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN ON PAGE RD. TREES DOWN ON MIDDLESEX
TURNPIKE.
0106 PM NON-TSTM WND GST BEVERLY 42.56N 70.84W
02/17/2006 E58.00 MPH ESSEX MA ASOS
0113 PM NON-TSTM WND GST BROOKLINE 42.32N 71.14W
02/17/2006 M64.00 MPH NORFOLK MA AMATEUR RADIO
0115 PM TSTM WND GST BOSTON 42.32N 71.07W
02/17/2006 M58.00 MPH SUFFOLK MA ASOS
50 KNOTS AT LOGAN INTERNATIONAL AIRPORT
0115 PM NON-TSTM WND DMG BILLERICA 42.55N 71.27W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
MANY TREES DOWN. ONE SPOT IS ALLEN RD.
0118 PM NON-TSTM WND DMG BEVERLY 42.56N 70.84W
02/17/2006 ESSEX MA AMATEUR RADIO
LARGE TREES DOWN ON BEVERLY-SALEM BRIDGE. TREES DOWN ON
NORTH ST.
0120 PM NON-TSTM WND GST MERRIMACK 42.87N 71.48W
02/17/2006 M61.00 MPH HILLSBOROUGH NH TRAINED SPOTTER
0120 PM NON-TSTM WND DMG QUINCY 42.26N 71.01W
02/17/2006 NORFOLK MA AMATEUR RADIO
TREES DOWN ON RICCIUTI DRIVE.
0120 PM NON-TSTM WND DMG MALDEN 42.43N 71.06W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON EASTERN RD.
0120 PM NON-TSTM WND DMG ANDOVER 42.66N 71.14W
02/17/2006 ESSEX MA AMATEUR RADIO
TREES DOWN ON RESERVATION RD.
0120 PM NON-TSTM WND DMG DANVERS 42.57N 70.95W
02/17/2006 ESSEX MA AMATEUR RADIO
PART OF A TRAFFIC LIGHT BLOWN DOWN ON ENDICOTT ST.
0124 PM NON-TSTM WND DMG MALDEN 42.43N 71.06W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TRANSFORMER WIRES AND TREE DOWN ON GARLAND AVE.
0125 PM NON-TSTM WND DMG MARBLEHEAD 42.48N 70.87W
02/17/2006 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORMAN ST.
0126 PM NON-TSTM WND DMG EVERETT 42.41N 71.05W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN.
0126 PM NON-TSTM WND DMG SAUGUS 42.47N 71.02W
02/17/2006 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN.
0126 PM NON-TSTM WND DMG REVERE 42.42N 70.99W
02/17/2006 SUFFOLK MA AMATEUR RADIO
TREES AND WIRES DOWN.
0128 PM NON-TSTM WND DMG LINCOLN 42.42N 71.30W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON CONANT RD.
0128 PM NON-TSTM WND DMG BEDFORD 42.48N 71.27W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON WICKENS AVE.
0130 PM NON-TSTM WND DMG WILMINGTON 42.56N 71.17W
02/17/2006 MIDDLESEX MA TRAINED SPOTTER
TREES DOWN INCLUDING 100 FT TALL 3 FOOT DIAMETER PINE.
TIME APPROXIMATE.
0130 PM NON-TSTM WND DMG PEABODY 42.53N 70.97W
02/17/2006 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON A HOUSE ON TRASK ST.
0130 PM NON-TSTM WND DMG ROWLEY 42.72N 70.87W
02/17/2006 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN.
0130 PM NON-TSTM WND DMG LYNN 42.47N 70.96W
02/17/2006 ESSEX MA AMATEUR RADIO
POWER POLE DOWN ON WILLOW RD.
0131 PM NON-TSTM WND DMG MARBLEHEAD 42.48N 70.87W
02/17/2006 ESSEX MA AMATEUR RADIO
LARGE LIMB DOWN ON HAWK ST.
0145 PM NON-TSTM WND GST BOSTON 42.32N 71.07W
02/17/2006 E69.00 MPH SUFFOLK MA AMATEUR RADIO
BOSTON PILOT BOAT REPORTED ESTIMATED WIND GUST OF 60
KNOTS ON BROAD SOUND...JUST OUTSIDE OF BOSTON HARBOR.
0145 PM NON-TSTM WND GST BOSTON 42.32N 71.07W
02/17/2006 E69.00 MPH SUFFOLK MA AMATEUR RADIO
BOSTON PILOT BOAT REPORTED ESTIMATED WIND GUST OF 60
KNOTS ON BROAD SOUND...JUST OUTSIDE OF BOSTON HARBOR.
0148 PM NON-TSTM WND DMG LOWELL 42.64N 71.32W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
SEVERAL PHONE POLES DOWN.
0208 PM NON-TSTM WND DMG EAST HARTFORD 41.76N 72.62W
02/17/2006 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN.
0208 PM NON-TSTM WND DMG MANCHESTER 41.78N 72.52W
02/17/2006 HARTFORD CT AMATEUR RADIO
TREE AND WIRES DOWN ON RT. 83.
&&
GAFLocal storm report, Feb 17, 2:56 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
256 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM NON-TSTM WND DMG MIDDLEBOROUGH 41.90N 70.93W
02/17/2006 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES.
1030 AM NON-TSTM WND DMG LAKEVILLE 41.85N 70.95W
02/17/2006 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES
1150 AM NON-TSTM WND DMG GREENFIELD 42.59N 72.60W
02/17/2006 FRANKLIN MA TRAINED SPOTTER
LARGE LIMB SNAPPED OFF TREE
1151 AM NON-TSTM WND GST MONTGOMERY 42.20N 72.80W
02/17/2006 M64.00 MPH HAMPDEN MA AMATEUR RADIO
1158 AM NON-TSTM WND DMG SWANZEY 42.87N 72.28W
02/17/2006 CHESHIRE NH AMATEUR RADIO
TREES DOWN.
1205 PM NON-TSTM WND DMG SOUTHWICK 42.05N 72.77W
02/17/2006 HAMPDEN MA EMERGENCY MNGR
FOUR TREES DOWN...ON COSE HILL RD...VINING HILL RD...MORT
VINING RD...AND LAUREN LN.
1215 PM NON-TSTM WND DMG KEENE 42.95N 72.30W
02/17/2006 CHESHIRE NH AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN.
1220 PM NON-TSTM WND DMG SHIRLEY 42.54N 71.65W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON TOWNSEND RD. TREE DOWN ON RT. 2A.
1220 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON GRANT ST.
1221 PM NON-TSTM WND GST FITCHBURG 42.59N 71.82W
02/17/2006 M60.00 MPH WORCESTER MA ASOS
GUST TO 52 KNOTS AT ASOS.
1225 PM NON-TSTM WND DMG WESTFORD 42.58N 71.43W
02/17/2006 MIDDLESEX MA TRAINED SPOTTER
TREES DOWN ON A VEHICLE ON CHAMBERLAIN RD.
1229 PM TSTM WND GST GROTON 42.61N 71.57W
02/17/2006 M70.00 MPH MIDDLESEX MA TRAINED SPOTTER
1230 PM NON-TSTM WND DMG AYER 42.56N 71.59W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON PLEASANT ST.
1230 PM NON-TSTM WND DMG WESTFORD 42.58N 71.43W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON PLEASANT ST. TREE DOWN ON A CAR
WITH POSSIBLE INJURY.
1232 PM NON-TSTM WND DMG ALSTEAD 43.15N 72.37W
02/17/2006 CHESHIRE NH TRAINED SPOTTER
SPRUCE TREE DOWNED.
1245 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON OLD MILL RD.
1245 PM NON-TSTM WND DMG CHELMSFORD 42.60N 71.37W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WINDOW BLOWN OUT OF HIGH SCHOOL IN WEST CHELMSFORD.
1250 PM NON-TSTM WND DMG LITTLETON 42.54N 71.47W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREE DOWN HARTWELL/GREAT ROAD.
1250 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
02/17/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON SERGEANT ST.
1252 PM NON-TSTM WND GST BEDFORD 42.48N 71.27W
02/17/2006 M58.00 MPH MIDDLESEX MA ASOS
50 KNOT GUST.
0100 PM NON-TSTM WND DMG WOBURN 42.49N 71.16W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TELEPHONE POLE SNAPPED IN HALF ON WILDWOOD AVE.
0100 PM NON-TSTM WND DMG BELCHERTOWN 42.27N 72.40W
02/17/2006 HAMPSHIRE MA PUBLIC
TIME VERY APPROXIMATE. TREES UPROOTED AND SNAPPED IN HALF
IN CEDAR GLEN ROAD AND NORTH WASHINGTON STREET.
0100 PM NON-TSTM WND DMG ROYALSTON 42.68N 72.18W
02/17/2006 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORTH FITZWILLIAM RD.
0105 PM NON-TSTM WND DMG BEDFORD 42.48N 71.27W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN ON PAGE RD. TREES DOWN ON MIDDLESEX
TURNPIKE.
0105 PM NON-TSTM WND DMG CONCORD 42.45N 71.35W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON BRIDGE ST. AND MIDDLESEX
TURNPIKE.
0106 PM NON-TSTM WND GST BEVERLY 42.56N 70.84W
02/17/2006 M58.00 MPH ESSEX MA ASOS
0113 PM NON-TSTM WND GST BROOKLINE 42.32N 71.14W
02/17/2006 M64.00 MPH NORFOLK MA AMATEUR RADIO
0115 PM NON-TSTM WND DMG BILLERICA 42.55N 71.27W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
MANY TREES DOWN. ONE SPOT IS ALLEN RD.
0115 PM TSTM WND GST BOSTON 42.32N 71.07W
02/17/2006 M58.00 MPH SUFFOLK MA ASOS
50 KNOTS AT LOGAN INTERNATIONAL AIRPORT
0118 PM NON-TSTM WND DMG BEVERLY 42.56N 70.84W
02/17/2006 ESSEX MA AMATEUR RADIO
LARGE TREES DOWN ON BEVERLY-SALEM BRIDGE. TREES DOWN ON
NORTH ST.
0120 PM NON-TSTM WND DMG DANVERS 42.57N 70.95W
02/17/2006 ESSEX MA AMATEUR RADIO
PART OF A TRAFFIC LIGHT BLOWN DOWN ON ENDICOTT ST.
0120 PM NON-TSTM WND DMG ANDOVER 42.66N 71.14W
02/17/2006 ESSEX MA AMATEUR RADIO
TREES DOWN ON RESERVATION RD.
0120 PM NON-TSTM WND DMG MALDEN 42.43N 71.06W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON EASTERN RD.
0120 PM NON-TSTM WND DMG QUINCY 42.26N 71.01W
02/17/2006 NORFOLK MA AMATEUR RADIO
TREES DOWN ON RICCIUTI DRIVE.
0120 PM NON-TSTM WND GST MERRIMACK 42.87N 71.48W
02/17/2006 M61.00 MPH HILLSBOROUGH NH TRAINED SPOTTER
0124 PM NON-TSTM WND DMG MALDEN 42.43N 71.06W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TRANSFORMER WIRES AND TREE DOWN ON GARLAND AVE.
0125 PM NON-TSTM WND DMG MARBLEHEAD 42.48N 70.87W
02/17/2006 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORMAN ST.
0126 PM NON-TSTM WND DMG REVERE 42.42N 70.99W
02/17/2006 SUFFOLK MA AMATEUR RADIO
TREES AND WIRES DOWN.
0126 PM NON-TSTM WND DMG SAUGUS 42.47N 71.02W
02/17/2006 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN.
0126 PM NON-TSTM WND DMG EVERETT 42.41N 71.05W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN.
0128 PM NON-TSTM WND DMG BEDFORD 42.48N 71.27W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON WICKENS AVE.
0128 PM NON-TSTM WND DMG LINCOLN 42.42N 71.30W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON CONANT RD.
0130 PM NON-TSTM WND DMG WILMINGTON 42.56N 71.17W
02/17/2006 MIDDLESEX MA TRAINED SPOTTER
TREES DOWN INCLUDING 100 FT TALL 3 FOOT DIAMETER PINE.
TIME APPROXIMATE.
0130 PM NON-TSTM WND DMG PEABODY 42.53N 70.97W
02/17/2006 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON A HOUSE ON TRASK ST.
0130 PM NON-TSTM WND DMG ROWLEY 42.72N 70.87W
02/17/2006 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN.
0130 PM NON-TSTM WND DMG LYNN 42.47N 70.96W
02/17/2006 ESSEX MA AMATEUR RADIO
POWER POLE DOWN ON WILLOW RD.
0131 PM NON-TSTM WND DMG MARBLEHEAD 42.48N 70.87W
02/17/2006 ESSEX MA AMATEUR RADIO
LARGE LIMB DOWN ON HAWK ST.
0145 PM NON-TSTM WND GST BOSTON 42.32N 71.07W
02/17/2006 E69.00 MPH SUFFOLK MA AMATEUR RADIO
BOSTON PILOT BOAT REPORTED ESTIMATED WIND GUST OF 60
KNOTS ON BROAD SOUND...JUST OUTSIDE OF BOSTON HARBOR.
0145 PM NON-TSTM WND GST BOSTON 42.32N 71.07W
02/17/2006 E69.00 MPH SUFFOLK MA AMATEUR RADIO
BOSTON PILOT BOAT REPORTED ESTIMATED WIND GUST OF 60
KNOTS ON BROAD SOUND...JUST OUTSIDE OF BOSTON HARBOR.
0148 PM NON-TSTM WND DMG LOWELL 42.64N 71.32W
02/17/2006 MIDDLESEX MA AMATEUR RADIO
SEVERAL PHONE POLES DOWN.
0208 PM NON-TSTM WND DMG MANCHESTER 41.78N 72.52W
02/17/2006 HARTFORD CT AMATEUR RADIO
TREE AND WIRES DOWN ON RT. 83.
0208 PM NON-TSTM WND DMG EAST HARTFORD 41.76N 72.62W
02/17/2006 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN.
0220 PM NON-TSTM WND DMG NEWINGTON 41.69N 72.73W
02/17/2006 HARTFORD CT AMATEUR RADIO
LARGE LIMBS AND WIRES DOWN ON DOWD ST.
0230 PM NON-TSTM WND DMG MERRIMACK 42.87N 71.48W
02/17/2006 HILLSBOROUGH NH TRAINED SPOTTER
TREES AND WIRES DOWN.
0235 PM NON-TSTM WND DMG STERLING 42.43N 71.75W
02/17/2006 WORCESTER MA AMATEUR RADIO
WIRES DOWN.
0250 PM NON-TSTM WND DMG SWANZEY 42.87N 72.28W
02/17/2006 CHESHIRE NH AMATEUR RADIO
ADDITIONAL TREES AND WIRES DOWNED.
&&
GAFStrong Wind, Northwest Providence
- When
- February 17, 3:30 PM EST to 4:30 PM EST
- Where
- Northwest Providence forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, February 17, 20061 death · 3 injured · $1.9 million · 68 kt wind · 18 events
- High Wind in New York, February 17, 20061 death · $3.0 million · 70 kt wind · 17 events
- Dense Fog in Florida, February 17, 20061 death · 7 injured · 1 event
- High Wind in Ohio, February 17, 2006$995,000 · 58 kt wind · 24 events
- High Wind and Strong Wind in Washington, February 17, 20061 injured · $1.2 million · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, February 17, 2006$242,000 · 56 kt wind · 22 events
- High Wind in New Hampshire, February 17, 2006$328,000 · 52 kt wind · 12 events
- High Wind and Strong Wind in Pennsylvania, February 17, 2006$270,000 · 50 kt wind · 14 events
- High Wind in Vermont, February 17, 2006$350,000 · 5 events
- High Wind in New Hampshire, February 17, 2006$340,000 · 61 kt wind · 2 events
- High Wind in Maine, February 17, 2006$125,000 · 64 kt wind · 17 events
- High Wind in New York, February 17, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490125.